MAUDE Adverse Event Report: BAXTER HEALTHCARE - MEYZIEU PRISMAFLEX HF1400; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE - MEYZIEU PRISMAFLEX HF1400; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 107142
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during patient treatment with a prismaflex hf1400 set, the arterial luer lock connector had broke off, and was stuck inside the y-connector that was connected to normal saline.This resulted in air entering the patient.The patient presented with shortness of breath and was placed on a ventilator to relieve the symptoms.The patient has recovered with no lasting effects and is now being treated with ordinary dialysis.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: the actual device was received for evaluation.Visual inspection revealed that the cone of the male luer connector of the access line was broken inside the priming accessory (y-line).The y-connector, which is intended for use during priming only, was not removed from the hf1400 set when connecting the patient to the prismaflex system.Per the prismaflex hf1400 instruction for use, ifu, the operator should "use the set by following the detailed on-line instructions provided by the prismaflex control unit".After completion of the priming procedure, the prismaflex graphical user interface clearly states: "disconnect access line from y-line, connect to red luer lock on catheter (or other blood access)", i.E.The y-connector is not to be connected between the access line and the catheter.Leaving the y-connector connected during patient treatment is considered user error.The reported condition was verified.The cause of the condition was not determined.A nonconformance has been opened to address this issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Correction: removal of information in section f related to importer - the initial report inadvertently included the importer report number.This mdr should have been submitted only with the mfr.Number (and not as importer).

Brand Name
PRISMAFLEX HF1400
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE - MEYZIEU
meyzieu cedex rhone
MDR Report Key8868818
Report Number8010182-2019-00165
Device Sequence Number2000835
Product Code KDI
UDI-Device Identifier07332414069315
UDI-Public(01)07332414069315
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
Report Date (Section F) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Catalogue Number107142
Device Lot Number19A2902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/15/2019
Event Location Hospital
Date Report to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer08/30/2019
12/17/2020
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/13/2019
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISMAFLEX CONTROL UNIT; PRISMAFLEX CONTROL UNIT
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient Weight84
Date Report Sent to FDA08/07/2019